From Oak Ridge, Tennessee, USA:
My son has had type 1 diabetes since March 2006. He is on an insulin pump and doing well with it. He recently has been started on Trileptal for seizures. He has had two seizures that were unrelated to his diabetes. Will the Trileptal effect his blood sugars? Since he started it two days ago, his blood sugars have been in the 200 mg/dl [11.1 mmol/L ] to 300 mg/dl [16/7 mmol/L] range. We give him a correction and it goes down, but soon comes back up. Is this a side effect of the Trileptal?
In my review, Trileptal can have some effect on blood sugars. Specifically, it was associated with occasional low blood sugars during trials. I would recommend reviewing your specific information with your physician to see if a insulin dose adjustment may be helpful to you.
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.